Some remarks about the duality relation in queues

  • A. Ghosal


The dual of a queue is derived by inter-changing the arrival and service processes. In this paper some general relations relating the dual queues to the parent queues have been brought out. The queue considered is of type GI/G/1.


General Relation Service Process Duality Relation Dual Queue Parent Queue 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    P. D. Finch, The effect of the size of the waiting room on a simple queue,J. Roy. Statist. Soc. B 20 (1958), pp. 182–186.Google Scholar
  2. [2]
    P. D. Finch, A probability limit theorem with application to a generalization of a queueing theory,Acta Math. Acad. Sci. Hung.,10 (1959), pp. 317–326 (see alsoActa Math. Acad. Sci. Hung.,10 (1959), pp. 327–336).Google Scholar
  3. [3]
    P. D. Finch, Deterministic customer impatience in the queueing system GI/M/1,Biometrika,47, (1960), pp. 45–62.Google Scholar
  4. [4]
    A. Ghosal, Emptiness in the finite dam,Ann. Math. Statist.,31 (1960), pp. 803–808.Google Scholar
  5. [5]
    A. Ghosal, Some results in the theory of inventory,Biometrika,51 (1964), pp. 487–490.Google Scholar
  6. [6]
    J. Keilson, The ergodic queue length distribution for queueing with finite capacity.J. Roy. Statist. Soc.,B 28 (1966), pp. 190–201.Google Scholar
  7. [7]
    D. G. Kendall, Some problems in the theory of queues,J. Roy. Statist. Soc.,B 13 (1951), pp. 151–185.Google Scholar
  8. [8]
    J. F. C. Kingman, The heavy traffic approximation in the theory of queues,Proceedings of the Symposium on Congestion Theory, Univ. of North Carolina, 1966, pp. 137–169.Google Scholar
  9. [9]
    D. V. Lindley, Theory of queues with a single server,Proc. Camb. Phil. Soc.,48 (1952), pp. 277–289.Google Scholar
  10. [10]
    R. M. Loynes, On a property of the random walks describing simple queues and dams,J. Roy. Statist. Soc.,B 27 (1965), pp. 125–129.Google Scholar
  11. [11]
    N. U. Prabhu, Elementary methods for some waiting time problems,Opns. Res.,10 (1962), pp. 599–606.Google Scholar
  12. [12]
    R. Syski, Markovian queues, (Chap. 7),Proceedings of the Symposium on Congestion Theory Univ. of North Carolina, 1966, pp. 170–223.Google Scholar

Copyright information

© Akadémiai Kiadó 1968

Authors and Affiliations

  • A. Ghosal
    • 1
  1. 1.New DelhiIndia

Personalised recommendations